Alert archive / Texas / Wind Advisories in 2019

Wind Advisory 15, NWS Brownsville, TX

November 20, 20195 counties in Texas

NWS Brownsville, TX issued this wind advisory at Nov 20, 2019, 1:13 PM CST for 5 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Nov 20, 2019, 1:13 PM CST (19:13 UTC)
Expired
Nov 20, 2019, 6:00 PM CST
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Cameron County, TX, Hidalgo County, TX, Kenedy County, TX, Willacy County, TX

The radar

The Brownsville radar (KBRO), 86 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brownsville Intl, TX (KBRO), launched 12:00Z, 7.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brownsville Intl, TX at 12:00Z on 2019-11-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brownsville Intl, TX at 12:00Z on 2019-11-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 25 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
25 m²/s²
0-3 km storm-relative helicity
97 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

951 
WWUS74 KBRO 201913
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
113 PM CST Wed Nov 20 2019

TXZ250-251-253>257-351-353-210000-
/O.NEW.KBRO.WI.Y.0015.191120T1913Z-191121T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
113 PM CST Wed Nov 20 2019

...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Southeast winds 20 to 30 mph with gusts up to 40 mph.

* WHERE...Brooks, Inland Kenedy, Southern Hidalgo, Inland 
  Willacy, Inland Cameron, Coastal Willacy, Coastal Cameron, 
  Coastal Kenedy and Northern Hidalgo Counties.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 to 39 MPH are expected. 
Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

Castillo
1 follow-up statement
176 
WWUS74 KBRO 202358
NPWBRO

URGENT - WEATHER MESSAGE
National Weather Service Brownsville TX
558 PM CST Wed Nov 20 2019

TXZ250-251-253>257-351-353-210100-
/O.EXP.KBRO.WI.Y.0015.000000T0000Z-191121T0000Z/
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg, 
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen, 
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights, 
Laguna Vista, and San Manuel
558 PM CST Wed Nov 20 2019

...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING...

The Wind Advisory will be allowed to expire as the winds have 
diminished to below advisory criteria across central and eastern 
portions of Deep South Texas. However, localized wind gusts of 25
to 30 mph may be possible over the next hour or two.

$$

Brady

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Nov 20, 11:39 AM CST, 1 hour 34 minutes earlier.

Area forecast discussion, Nov 20, 11:39 AM CST, 1 hour 34 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
1139 AM CST Wed Nov 20 2019

.DISCUSSION...Updated for latest aviation discussion below.
&&

.AVIATION...Satellite images and surface observations indicate a
few cumulus clouds across the CWA late this morning. Ceilings were
near 3400ft at KBKS. Expect VFR conditions to prevail across the
Rio Grande Valley this afternoon into this evening even with a
west to southwest flow aloft ahead of the 500mb low/trough across
southern California. MVFR conditions will develop late tonight
into early Thurs morning as low clouds develop and provide low
ceilings across portions of deep south Texas.
&&

.PREV DISCUSSION... /issued 544 AM CST Wed Nov 20 2019/
DISCUSSION...Updated for latest aviation discussion below.

AVIATION...A few passing high and low level clouds prevail
across deep south Texas early this morning. Will mention TEMPO
wording at MFE for MVFR ceilings through around 13z. Otherwise,
VFR conditions are expected for the next 24 hours. Light to
moderate southeast to south winds this morning will become breezy
later this morning into the afternoon. Winds will gradually
diminish to moderate levels by late this evening.

PREV DISCUSSION... /issued 322 AM CST Wed Nov 20 2019/

SHORT TERM (Now through Thursday): With mid-level ridging overhead
and an persistent south-southeast flow at the surface, expect
slightly above average temperatures to continue with no mentionable
rain chances throughout the short-term period. As of 3 AM this
morning, surface observations show moderate southeast winds across
the region, but if the winds die down by sunrise, could see some
patchy fog develop early this morning. Winds will pick up this
afternoon with breezy to windy conditions expected as the pressure
gradient increases between the surface high pressure over the
Mississippi River Valley and the low pressure building over
southeastern Colorado. The stronger winds are expected to be located
mostly east of the I-69C corridor. Temperatures will be slightly
warmer than normal for the short term period under partly to
mostly cloudy skies, with the highs for today and tomorrow
reaching the lower to mid 80s, and the lows tonight dropping into
the upper 60s and lower 70s across Deep South Texas and the Rio
Grande Valley.

LONG TERM (Thursday Night through Tuesday): A mid level trough
of low pressure strengthens across the Desert SW as warm southwest
flow continues across Deep South Texas Thursday night into
Friday. The trough follows surface low pressure across the Plains
and into the Great Lakes through the weekend, sending a cold front
through Texas during the day Friday. As surface high pressure
builds across the Southeast and eastern Gulf of Mexico, the
pressure gradient across the lower Texas coast strengthens and
increases southerly winds. This will help temperatures bump up a
few degrees on Friday before the arrival of the front. The best
chance of rain, or even a couple of thunderstorms along the
frontal boundary, remains mainly offshore with limited moisture
inland.

High pressure builds across Texas over the weekend, with lighter
winds and very comfortable conditions. Temperatures still reach
the mid to upper 70s across the RGV on Saturday and Sunday, with
cooler nights in the upper 50s to low 60s. By Monday, the next
frontal system emerges off the Rockies, with southerly flow along
the lower Texas coast increasing due to the strengthened pressure
gradient. Temperatures return into the 80s Monday and Tuesday. The
front races across Deep South Texas by Tuesday evening, with very
limited moisture, once again dipping lows Tuesday night into the
50s.

MARINE (Now through Thursday): Buoy020 reported seas of 3.6 feet
and winds of 15 knots at 3 AM this morning. The tightening of the
pressure gradient throughout today will cause winds to pick up to 15
to 20 knots in the afternoon with frequent gusts up to 30 knots and
seas to increase through tonight and remain elevated through
Thursday. Small Craft Advisories are in effect on the Laguna Madre
and Gulf waters out to 60 nm this afternoon through tomorrow
morning.

Thursday Night through Tuesday: High pressure builds across the
eastern Gulf of Mexico, strengthening the pressure gradient across
the lower Texas coast. As a result, southerly flow increases
Thursday night into Friday before a cold front arrives across the
coastal waters into Friday evening, bringing moderate northerly
winds through Saturday morning. Seas build to generally 3 to 5
feet Friday into Saturday morning, especially offshore, before
subsiding through the remainder of the weekend. Very favorable
marine conditions are expected on Sunday. Moderate to strong
southerly flow returns by Monday afternoon into Tuesday ahead of
the next frontal boundary by Tuesday evening. Expect seas to begin
to build Monday afternoon, becoming hazardous Monday night through
Tuesday night.
&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory for winds until 3 AM CST Thursday for
     GMZ130-132-135.

     Small Craft Advisory until noon CST Thursday for GMZ150-155-170-
     175.
&&

This product is also available on the web at:
HTTP://WEATHER.GOV/RGV

61/54
Hazardous weather outlook, Nov 20, 6:29 AM CST, 6 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
629 AM CST Wed Nov 20 2019

TXZ248>257-351-353-211230-
Zapata-Jim Hogg-Brooks-Inland Kenedy-Starr-Southern Hidalgo-
Inland Willacy-Inland Cameron-Coastal Willacy-Coastal Cameron-
Coastal Kenedy-Northern Hidalgo-
629 AM CST Wed Nov 20 2019

This Hazardous Weather Outlook is for portions of Deep South
Texas.

.DAY ONE...Today and Tonight

There is a moderate risk of rip currents along area beaches.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

An elevated risk of rip currents is expected Thursday through the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

GMZ130-132-135-150-155-170-175-211230-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
629 AM CST Wed Nov 20 2019

This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.

.DAY ONE...Today and Tonight

A Small Craft Advisory for Winds is in effect on the Laguna Madre
from 12 PM CST today through 3 AM CST Thursday.

A Small Craft Advisory is in effect on the Lower Texas coastal
waters out to 60 nm from 12 PM CST today until 12 PM CST
tomorrow.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Small Craft Advisory is in effect on the coastal waters out to
60 nm from 12 PM CST today until 12 PM CST Thursday.

A Small Craft Advisory for Winds may be needed on the Laguna
Madre Thursday afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed.

In the hours before

Special weather statement, Nov 20, 11:22 AM CST, 1 hour 51 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1122 AM CST Wed Nov 20 2019

TXZ250-251-253>257-351-353-210000-
Brooks-Inland Kenedy-Southern Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-Coastal Kenedy-
Northern Hidalgo-
Including the cities of Falfurrias, Sarita, McAllen, Edinburg,
Pharr, Mission, Weslaco, Raymondville, Brownsville, Harlingen,
Port Mansfield, Port Isabel, South Padre Island, Laguna Heights,
Laguna Vista, and San Manuel
1122 AM CST Wed Nov 20 2019

...Strong winds developing across the eastern portions of deep
south Texas late this morning...

Surface low pressure across eastern Colorado and the
Texas/Oklahoma panhandles in combination with surface high
pressure across the southeast United States is providing a strong
pressure gradient across the lower Texas coast. Winds have
increased from the southeast near 25 mph with gusts to near 35 mph
across eastern portions of the Rio Grande Valley and the northern
ranchlands late this morning. Winds will continue to be breezy to
windy across the eastern half of deep south Texas this afternoon
and a wind advisory may be needed this afternoon if winds increase
to near 30 mph with gusts to near 40 mph.

Stay tuned to NOAA Weather Radio or your local media for further
updates.

Castillo

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 20, 3:12 AM CSTSmall Craft AdvisoryBRO30 hr
Nov 20, 3:12 AM CSTSmall Craft Advisory for WindsBRO17 hr

Nearby

Wind Advisories in Texas, 2019Every wind advisory in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.